Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 177, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 20, 2014, 6:43 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 6:43 PM EDT (22:43 UTC)
- Expired
- Aug 20, 2014, 7:33 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 16 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:55 PM EDT | TSTM WND DMG | 1 Ese Garner, NC | TREE BLOWN DOWN NEAR THE INTERSECTION OF TIMBER DRIVE AND BENSON ROAD. |
| Aug 20, 6:57 PM EDT | TSTM WND DMG | Garner, NC | TREE ON POWER LINE CAUSED 10000 RESIDENTIAL AND COMMERCIAL OUTAGES WHICH LASTED THROUGH MIDNIGHT. |
| Aug 20, 7:00 PM EDT | TSTM WND DMG | 2 Nnw Garner, NC | TREE BOWN DOWN ON TRANSMISSION LINE THAT FEEDS 2 SUBSTATIONS RESULTING IN LARGE POWER OUTAGE AFFECTING AROUND 10000 CUSTOMERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
089
WUUS52 KRAH 202243
SVRRAH
NCC101-183-202345-
/O.NEW.KRAH.SV.W.0177.140820T2243Z-140820T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTH CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 642 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED OVER GARNER...OR 8 MILES SOUTHEAST OF RALEIGH...AND
MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GARNER...FUQUAY-VARINA...CLAYTON...FOUR OAKS...
LAKE BENSON AND COATS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY
AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN
BE DEADLY.
&&
LAT...LON 3578 7843 3538 7843 3542 7860 3545 7862
3547 7865 3549 7866 3550 7868 3552 7869
3555 7880 3576 7862
TIME...MOT...LOC 2242Z 019DEG 16KT 3572 7859
$$
PWB3 follow-up statements
806
WWUS52 KRAH 202258
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT WED AUG 20 2014
NCC101-183-202345-
/O.CON.KRAH.SV.W.0177.000000T0000Z-140820T2345Z/
JOHNSTON NC-WAKE NC-
658 PM EDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTERN JOHNSTON AND SOUTH CENTRAL WAKE COUNTIES...
AT 657 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GARNER...OR 12 MILES SOUTH OF RALEIGH...MOVING SOUTH AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
GARNER...FUQUAY-VARINA...CLAYTON...FOUR OAKS...COATS CROSSROADS AND
LAKE BENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3571 7866 3573 7854 3571 7846 3538 7843
3542 7860 3545 7862 3547 7865 3549 7866
3550 7868 3552 7869 3555 7880
TIME...MOT...LOC 2257Z 012DEG 17KT 3564 7860
$$
32169
WWUS52 KRAH 202314
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT WED AUG 20 2014
NCC101-183-202345-
/O.CON.KRAH.SV.W.0177.000000T0000Z-140820T2345Z/
JOHNSTON NC-WAKE NC-
714 PM EDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHWESTERN JOHNSTON AND SOUTHEAST WAKE COUNTIES...
AT 713 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF CLAYTON...OR 13 MILES WEST OF
SMITHFIELD...MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CLAYTON...FOUR OAKS AND COATS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3565 7867 3567 7854 3564 7845 3538 7843
3542 7860 3545 7862 3547 7865 3549 7866
3550 7868 3552 7869 3552 7870
TIME...MOT...LOC 2313Z 002DEG 17KT 3557 7857
$$
PWB625
WWUS52 KRAH 202333
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT WED AUG 20 2014
NCC101-183-202343-
/O.CAN.KRAH.SV.W.0177.000000T0000Z-140820T2345Z/
JOHNSTON NC-WAKE NC-
733 PM EDT WED AUG 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JOHNSTON AND
SOUTH CENTRAL WAKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3565 7867 3567 7854 3564 7845 3538 7843
3542 7860 3545 7862 3547 7865 3549 7866
3550 7868 3552 7869 3552 7870
TIME...MOT...LOC 2327Z 019DEG 16KT 3548 7861
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:05 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 20, 3:05 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT WED AUG 20 2014 .SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW ALOFT WILL CROSS THE REGION THIS WEEK. A BACK DOOR COLD FRONT IS FORECAST TO SLIP INTO THE AREA OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 220 PM WEDNESDAY... THE OVER ALL WEATHER PATTERN STILL CONSISTS OF RELATIVELY WEAK NORTHWESTERLY FLOW ALOFT AND A BROAD TROUGH AT THE SURFACE. ONE UPPER DISTURBANCE...ATTENDANT TO A SHORTWAVE CROSSING THE APPALACHIANS...CLIPPED THE NORTHERN HALF OF THE AREA THIS MORNING...BUT THE ASSOCIATED CONVECTION DIED AS IT MOVED INTO THE TRIAD. A TRAILING DISTURBANCE IS EVIDENT IN WATER VAPOR AND RAP H5 ANALYSIS OVER SOUTHWEST VA AND NORTHEAST TN...AND IS PROGGED TO CROSS THE AREA THIS EVENING. THE BEST INSTABILITY HAS DEVELOPED FROM THE SANDHILLS TO THE WESTERN PIEDMONT WHERE HEATING WAS UNINHIBITED BY MORNING STRATUS. WITHIN THE INSTABILITY AXIS...A ZONE OF LOW-LEVEL CONVERGENCE ACROSS THE SANDHILLS HAS INITIATED SOME SLOW MOVING SHOWERS AND ISOLATED STORMS FROM RAEFORD TO THE SOUTHEAST. THE APPROACHING DISTURBANCE SHOULD HELP TO INITIATE SOME ADDITIONAL CONVECTION THIS AFTERNOON...THOUGH THE HRRR HAS YET TO LATCH ONTO ANY TREND IN THE NEAR TERM. EXPECT SHOWERS AND STORMS ARE MORE LIKELY FROM THE TRIAD DOWN TO FAYETTEVILLE...WITH JUST A SLIGHT CHANCE FROM THO TRIANGLE NORTHEAST. IF CONVECTION DOES FIRE...A RIBBON OF 30KT EFFECTIVE DEEP SHEAR AT THE BASE OF THE UPPER TROUGH WILL SUPPORT SOME STRONGER CLUSTERS OF STORMS CAPABLE OF PRODUCING SMALL HAIL AND ISOLATED DAMAGING WIND GUSTS. TONIGHT...FORECAST SOUNDINGS SHOW SOME STEEP L;APSE RATES ABOVE THE NOCTURNAL INVERSION...BUT THERE ISNT A CLEAR MECHANISM TO FORCE ANY PARCELS OVERNIGHT...SO WILL LEAVE POPS OUT OF THE FORECAST AFTER 03Z. FORECAST SOUNDINGS ALSO SHOW LESS LOW-LEVEL MOISTENING TONIGHT WITHOUT THE NORTHEASTERLY FLOW WE'VE SEEN THE LAST COUPLE OF NIGHT...AND THEREFORE LESS POTENTIAL FOR STRATUS. LOWS IN THE UPPER 60S AND LOWER 70S. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 305 PM WEDNESDAY... MID-LEVEL RIDGING BUILDS OVER THE DEEP SOUTH ON THURSDAY...LEADING TO WEAK HEIGHT RISES OVER THE CAROLINAS AND H85 TEMPS SURPASSING 20C. FORECAST SOUNDINGS SHOW DEEP MIXING WITH WESTERLY FLOW...AND DRY ADIABATIC MIXING YIELDS HIGHS WILL INTO THE 90S...WITH A CONSENSUS OF 93-97. MIXING SHOULD ALSO HELP KNOCK DEWPOINTS BACK A FEW DEGREES...HELPING KEEP HEAT INDICES AT 100F OR LESS. MLCAPE OF AROUND 1000 J/KG IS FORECAST...BUT FORCING APPEARS TO BE LIMITED TO THE RESIDUAL/THERMAL TROUGH WHICH SETS UP OVER THE EASTERN PIEDMONT. WILL KEEP POPS AS ISOLATED UNLESS. LOWS THURSDAY NIGHT IN THE LOWER 70S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 145 PM WEDNESDAY... THE INITIAL LONG TERM PERIOD REMAINS CHARACTERIZED BY A BUILDING UPPER RIDGE ACROSS THE MISSISSIPPI RIVER VALLEY WITH AN UPPER TROUGH/CLOSED LOW OFF THE NORTHEAST COAST...LEAVING CENTRAL NC UNDER NORTHWEST UPPER FLOW INTO EARLY NEXT WEEK. A BACKDOOR FRONT WILL MOVE ACROSS THE AREA LATE FRIDAY THROUGH SATURDAY...WHICH WILL PRODUCE OUR BEST CHANCE OF PRECIPITATION DUE TO LOW LEVEL LIFT FROM THE COOL AIR ADVECTION POTENTIALLY AIDED BY MODEST UPPER LEVEL SUPPORT. OUTSIDE OF THE SLIGHTLY INCREASED CONFIDENCE IN THIS EARLY WEEKEND PERIOD... PRECIP CHANCES HINGE ON MESOSCALE DISTURBANCES ALOFT WITHIN THE NORTHWEST FLOW...WHICH ARE JUST ABOUT IMPOSSIBLE TO FORECAST THIS FAR IN ADVANCE. AS SUCH...WILL MAINTAIN SMALL CHANCE POPS THROUGH MONDAY...AFTER WHICH THE UPPER RIDGE AXIS SHIFTS EAST ENOUGH TO DAMPEN PRECIP CHANCES. HEIGHTS AND LOW LEVEL THICKNESSES PEAKING FRIDAY ARE INDICATIVE OF HIGHS REACHING THE MID 90S OVER MUCH OF THE AREA. THESE HEIGHTS FALL AS THE UPPER TROF DEEPENS ALONG THE EAST COAST CONCURRENT WITH COOL AIR ADVECTION BY LATER SATURDAY IN UNIFORM LOW LEVEL NORTHEAST FLOW. HIGHS WILL BE IN TRANSITION SATURDAY...FROM MID 80S NORTH TO 90 SOUTH...AND BOTTOMING OUT IN THE UPPER 70S TO LOWER 80S SUNDAY AND MONDAY AS DAMMING SETTLES DOWN THE EAST COAST. MORNING LOWS INITIALLY IN THE LOWER 70S SATURDAY MORNING WILL GRADUALLY FALL INTO THE LOW TO MID 60S BY TUESDAY MORNING. THE UPPER RIDGE AXIS WILL SHIFT EAST ON TUESDAY...WITH DRIER AIR AND GRADUAL MODIFICATION OF THE AIR MASS IN PLACE. HIGHS TUESDAY WILL BE MOSTLY IN THE LOW TO MID 80S...WARMING TO MOSTLY MID 80S ON WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... MORNING STRATUS LIFTED TO VFR MOST PLACES PRIOR TO 17Z...THOUGH A FEW LOCATIONS ARE STILL REPORTING MVFR CEILINGS. INCREASING INSTABILITY AND AN APPROACHING WEAK UPPER DISTURBANCE SHOULD LEAD TO SCATTERED SHOWERS AND STORMS AGAIN THIS AFTERNOON...THOUGH THERE IS STILL NEAR TERM UNCERTAINTY AS TO WHERE SHOWERS AND STORMS WILL BE FOCUSED. BASED ON LATEST ANALYSIS IT APPEARS AREA FROM KGSO/KINT TO KFAY WILL BE MOST FAVORED...AND THERE ARE ALREADY SOME SHOWERS DEVELOPING JUST TO THE SOUTHWEST OF KFAY. OUTSIDE OF THE SHOWERS AND/OR STORMS...VFR CONDITIONS ARE EXPECTED TO PREVAIL. TONIGHT...LIGHT WINDS AND SOME CLEARING MAY LEAD TO LOW CLOUDS AND FOG BY THURSDAY MORNING...THOUGH FORECAST SOUNDINGS DONT SHOW AS MUCH POTENTIAL AS IN PREVIOUS NIGHTS. IF LOW CLOUDS OR FOG DEVELOP...IFR/LIFR CONDITIONS WOULD BE ANTICIPATED. OUTLOOK... EARLY MORNING STRATUS/FOG...ALONG WITH AFTERNOON SHOWERS AND STORMS WILL BE POSSIBLE EACH DAY THIS WEEK. A BACKDOOR COLD FRONT WILL MOVE INTO THE AREA OVER THE WEEKEND...WHICH MAY BRING ANOTHER PERIOD UNSETTLED WEATHER FOR PORTIONS OF THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLS NEAR TERM...BLS SHORT TERM...BLS LONG TERM...MLM AVIATION...BLS
Hazardous weather outlook, Aug 20, 4:30 AM EDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 430 AM EDT WED AUG 20 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-210830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 430 AM EDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 1:37 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
137 PM EDT WED AUG 20 2014
NCZ075-084>086-201830-
HOKE-RICHMOND-MOORE-SCOTLAND-
137 PM EDT WED AUG 20 2014
...SLOW MOVING SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
HOKE...EASTERN RICHMOND...SOUTHWESTERN MOORE AND SCOTLAND COUNTIES
UNTIL 230 PM EDT...
AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS 9 MILES WEST OF RAEFORD...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...RAEFORD...WAGRAM...ASHLEY HEIGHTS...
ABERDEEN...SILVER CITY...AND HOFFMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3499 7978 3516 7963 3516 7962 3517 7962
3523 7945 3499 7905 3495 7904 3483 7919
3484 7935 3482 7936 3477 7933 3470 7940
TIME...MOT...LOC 1735Z 326DEG 12KT 3495 7938
22Special weather statement, Aug 20, 5:00 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT WED AUG 20 2014
NCZ008-025-026-041-202200-
WAKE-GRANVILLE-FRANKLIN-DURHAM-
500 PM EDT WED AUG 20 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN WAKE...
SOUTHERN GRANVILLE... AND CENTRAL DURHAM COUNTIES UNTIL 600 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CREEDMOOR...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
OCCASIONAL LIGHTNING WILL POSE A WEATHER HAZARD AS WELL.
LOCATIONS IMPACTED INCLUDE... DURHAM...CREEDMOOR...FALLS LAKE...
BUTNER... AND FRANKLINTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3613 7825 3568 7866 3598 7900 3600 7899
3621 7873
TIME...MOT...LOC 2057Z 309DEG 12KT 3610 7873
PWBSpecial weather statement, Aug 20, 5:35 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT WED AUG 20 2014
NCZ025-041-202230-
WAKE-DURHAM-
535 PM EDT WED AUG 20 2014
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WAKE AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 630 PM EDT...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF RDU INTERNATIONAL AIRPORT
MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
OVER WAKE FOREST... ALSO MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
FREQUENT LIGHTNING WILL ALSO POSE A WEATHER HAZARD.
LOCATIONS IMPACTED INCLUDE... RALEIGH...DURHAM...CARY...WAKE
FOREST...RDU INTERNATIONAL... AND MORRISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST
SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR
LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3602 7855 3574 7839 3571 7847 3565 7853
3554 7879 3584 7891 3587 7891 3587 7893
3592 7895 3607 7873 3608 7869
TIME...MOT...LOC 2132Z 334DEG 14KT 3589 7881
PWBSpecial weather statement, Aug 20, 6:07 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT WED AUG 20 2014
NCZ042-202300-
JOHNSTON-
607 PM EDT WED AUG 20 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN JOHNSTON
COUNTY UNTIL 700 PM EDT...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLAYTON...OR 13 MILES NORTH OF SMITHFIELD...
MOVING EAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...SELMA...FLOWERS AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3548 7839 3562 7858 3571 7846 3572 7843
3581 7826 3579 7824 3577 7825 3575 7823
3575 7822 3574 7822 3573 7821 3573 7819
3571 7817 3561 7813
TIME...MOT...LOC 2206Z 279DEG 6KT 3570 7838
10Local storm report, Aug 20, 6:11 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST RDU INTERNATIONAL AIRPO 35.88N 78.79W
08/20/2014 M58 MPH WAKE NC ASOS
50 KT WIND GUST AT KRDU.
&&
EVENT NUMBER RAH1401649
BSDSpecial weather statement, Aug 20, 6:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT WED AUG 20 2014
NCZ041-202330-
WAKE-
635 PM EDT WED AUG 20 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL WAKE
COUNTY UNTIL 730 PM EDT...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARNER...OR 8 MILES SOUTHEAST OF RALEIGH...
MOVING SOUTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...GARNER...KNIGHTDALE AND LAKE BENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3582 7845 3571 7847 3552 7870 3553 7874
3579 7867
TIME...MOT...LOC 2235Z 353DEG 23KT 3574 7855
PWBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:37 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 53 min |
| Aug 20, 5:00 PM EDT | Special Weather Statement | RAH | Durham, Wake | 60 min |
| Aug 20, 5:35 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Aug 20, 6:00 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 3 hr |
| Aug 20, 6:07 PM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Aug 20, 6:35 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.